Format

Send to

Choose Destination
Aust Vet J. 1987 Aug;64(8):245-7.

Paracetamol toxicity in a cat.

Author information

1
Department of Veterinary Clinical Studies, University of Sydney, New South Wales.

Abstract

Paracetamol, a common human analgesic, is potentially fatal in the cat unless specific therapy is started early. A cat two and one half years old was referred for treatment 14 h after paracetamol had been administered (173 mg/kg). The cat was moribund and cyanotic and subsequently became anaemic and icteric. Treatment consisted of N-acetylcysteine, ascorbic acid and DL-methionine to decrease toxic effects of the paracetamol and intravenous fluids, blood transfusion and amoxycillin as supportive treatment. The cat recovered clinically during the following 12 days, but some laboratory abnormalities were still present 3 weeks later.

PMID:
3689263
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center